Advice & Tips:
Doctors tend to want you at the "recommended" dose, which is typically the highest. At the highest doses, the somnolence and dry mouth were unacceptable. I got the positive results at the lower titration doses without as much of the negative side effects.
GPs don't know how hard it is to stop taking Cymbalta. I was trying to titrate down in order to start a different med. The doctor only gave me 15 days - 20 mg per day for a week, then 20 mg every other day for two weeks. I had severe dizziness, confusion, and irritability. The manufacturer no longer makes a 15 mg dose. I took my old 30 mg and opened them so I could take 10 mg a day. Took care of the dizziness almost immediately. FDA had a warning out about Cymbalta "Discontinuation Syndrome" back in 2009 (http://www.fda.gov/downloads/AdvisoryCommittees/CommitteesMeetingMaterials/Drugs/PsychopharmacologicDrugsAdvisoryCommittee/UCM172866.pdf).
When we're put on a medication, we're informed of the side effects, but not the side effects of withdrawing from said med. Cymbalta is hell to try to stop. Yes, it helps, but the side effects of stopping are worse than the symptoms that caused me to get on it in the first place.
"All antidepressants have the potential to cause this after six weeks of use. However, no one has seen this type of severity until now. These newer antidepressant medications like Cymbalta are potent and have short half-lives. The primary reason people get sick when getting off these drugs is because they are left with too little serotonin. Without enough serotonin in the nervous system messaging system, everything goes haywire and the patient goes through hell.
"Because many doctors and patients are unaware of these dangers, the diagnosis of Cymbalta Discontinuation Syndrome can be overlooked. Doctors need to get detailed medication histories and know that this syndrome can last for months. Once the diagnosis is made, then the doctor and the patient can try to treat the problem. In the above example, instead of restarting the Cymbalta, I elected to place the patient on an alternative antidepressant, Prozac. This medication replaces the Cymbalta and is easier to discontinue because it stays in the system longer (longer half-life)."
You can find more info here: http://www.healthcentral.com/chronic-pain/c/27148/146506/cymbalta/
(chronic constipation, weight gain, tremor in hands)
Not at all hard to take
Advice & Tips:
Potential unexpected benefits: improved incontinence
Be VERY careful and take your time weening yourself off, after discussing with dr, of course!
Cost kept increasing so I was considering going off of it. Finally, I was losing my insurance and I definitely could not afford to keep taking it!
I thought it wasn't helping anymore but, after getting off of it, it appears it was helping after all, unless it is a coincidence that my health plummeted since!